19 Sep 2012
You need to tell your doc because it could be caused by something else. Here is what I found on enalapril. Remember this is only 2 patients of the many who take it. A 56-year-old woman with hypertension and diabetes developed acute abdominal pain, nausea, and vomiting associated upper abdominal tenderness, hyperamylasemia, hyperlipasemia, and normal upper abdominal ultrasonography within 24 hours of starting enalapril. The signs and symptoms of pancreatitis resolved over the next several days once the drug was discontinued. No rechallenge was performed.
A 65-year-old woman was diagnosed with acute pancreatitis by ultrasonography, CT scan, and serum amylase level of 980 units/L. The patient had been receiving enalapril, HCTZ, and amiloride for one year. The pancreatitis resolved over 7 days. The patient upon rechallenge with enalapril developed severe upper abdominal pain, vomiting, and hypotension. CT scan showed intrapancreatic necrosis and peripancreatic fluid. Four weeks later a CT scan showed three pseudocysts that took 4 months to resolve. The author of the report concluded that rechallenging patients who develop acute pancreatitis while on enalapril is not recommended.
Gastrointestinal side effects are unusual. Nausea, vomiting, or diarrhea has each been reported in less than 3% of patients. Dysgeusia is rare, occurring in less than 0.5% of patients. Rare cases of pancreatitis and acute small bowel mucosal edema associated with enalapril have been reported
- Enalapril Information for Consumers
- Enalapril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Enalapril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have learned that it is not advised to continue B-12 while taking this drug. Is this also true for short term of say 2 months?
1 answer • 29 Jul 2009
Ive been os this med for 6 weeks and have had increasing nausea, acid relux and epigastrc pain.I have had esoogeal ulcers in the past and im also on ...
2 answers • 2 Aug 2010
I have IBS and I am lactose intolerant and now have stomach ulcers. I was prescribed dexilant which?
... is for acid reflux. I'm a bit confused on what medication the doctor decided to prescribe for me and not sure how to eat for ulcers. There ...
1 answer • 14 Oct 2011
I was prescribed 800 mg Motrin 4 x a day for 18 1/2 years in 1994 I was diagnosed with multiple stomach ulcers and in 2004 I was rushed into surgery ...
1 answer • 18 Feb 2013
I am taking 600mg/night of Neurontin for insomnia - been taking it for 1 month now. The next day after I took it, I noticed stomach irritation (my ...
1 answer • 25 Jan 2015